Texas, 2003Tornadoes in Texas, April 6, 2003
April 6, 2003 · NWS SHV · 2 events in 2 counties and zones
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.5 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 10:20 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 6, 10:20 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT SUN APR 6 2003
UPDATED ZONES TO INCLUDE TORNADO WATCH AND UP POPS TO CONDITIONAL
IN ALL AREAS BUT SOUTHEAST. STORMS HAVE DEVELOPED AHEAD OF DRY LINE
IN NORTHEAST TEXAS AND ARE MOVING EASTWARD. THIS MAY NOT BE THE ONLY
ACTIVITY FOR THE DAY...WHICH WILL DEPEND ON PROGRESS OF THE DRY
LINE. ATMOSPHERE EXTREMELY UNSTABLE...WITH STRONG WIND SHEAR.
TEMPS LOOKED OK FOR MOST PART...BUT WITH WARM FRONT STILL IN
NORTHERN PORTIONS OF CWA...WILL LOWER HIGHS JUST A BIT ACROSS
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.SHV...NONE.
14
Hazardous weather outlook, Apr 6, 11:00 AM CST, 3 hours 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE
EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN
AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE
HAIL ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF
NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON
MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY
BECOME SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA
THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 6, 9:30 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM STRONG AR 1.00 IN HAIL. REPORTED BY
04/06/03 UNION GENERAL PUBLIC.
20Special weather statement, Apr 6, 11:34 AM CST, 3 hours 7 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-062100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SUN APR 6 2003
...TORNADO WATCH IS IN EFFECT UNTIL 4 PM...
A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4
PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO
SITUATION.
STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS
AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE
SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE
AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND
NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER
WARNINGS.
Local storm report, Apr 6, 11:45 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM RICHWOOD LA 0.88 IN HAIL. REPORTED
04/06/03 OUACHITA BY LAW ENFORCEMENT.
20Local storm report, Apr 6, 1:50 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN APR 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM LANEVILLE TX WIND DAMAGE
04/06/03 RUSK TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0120 PM 3 NW TATUM TX WIND DAMAGE
04/06/03 RUSK ROOF DAMAGE ON HOUSE ON
STATE HWY 149. REPORTED
BY GENERAL PUBLIC.
0120 PM TATUM TX WIND DAMAGE
04/06/03 RUSK TREES DOWN ON SEVERAL
HOUSES. REPORTED BY GENERAL
PUBLIC.
0130 PM 2 N BECKVILLE TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN IN HARRIS
CHAPEL NORTH OF BECKVILLE.
REPORTED BY LAW ENFORCEMENT.
0135 PM CLAYTON TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN ON HWY 315.
REPORTED BY LAW
ENFORCEMENT.
0145 PM CARTHAGE TX WIND DAMAGE
04/06/03 PANOLA TREES DOWN. REPORTED BY
LAW ENFORCEMENT.Tornado, Angelina
- When
- April 6, 2:41 PM CST to 3:03 PM CST
- Where
- Angelina County, 5 mi SW of Pollok
- Rating
- F2
- Path length
- 13.7 mi
- Path width
- 440 yd
- Property damage
- $2.5 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.417, -94.933
A classic supercell thunderstorm moved northeastward across Angelina County, TX into Nacogdoches County, TX producing a strong tornado. Numerous structures were damaged near Central, TX, northwest of Lufkin, TX. Otherwise damage was confined to uprooted and snapped trees.
Tornado, Nacogdoches
- When
- April 6, 3:03 PM CST to 3:27 PM CST
- Where
- Nacogdoches County, 11 mi SSW of Nacogdoches
- Rating
- F2
- Path length
- 13.8 mi
- Path width
- 220 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.450, -94.733
A classic supercell thunderstorm moved northeastward across Angelina County, TX into Nacogdoches County, TX producing a strong tornado. Damage was confined to uprooted and snapped trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6 to 7, 20031 death · 8 injured · $273 million · F2 · 132 events
- Tornadoes in Texas, April 6, 2003$9.0 million · F3 · 2 events
- Tornado in Texas, April 6, 20036 injured · $2.3 million · F2 · 1 event
- Tornado and Flash Flooding in Louisiana, April 6 to 7, 2003$843,000 · F0 · 18 events
- Winter Storm in Iowa, April 6 to 7, 2003$95,000 · 19 events
- Tornado in Louisiana, April 6, 2003$45,000 · F0 · 1 event
- Winter Storm in Nebraska, April 6 to 7, 200327 events
- Tornado in Texas, April 6, 2003$30,000 · F0 · 1 event
- Winter Storm in Nebraska, April 6 to 7, 200322 events
- Damaging Wind in Alabama, April 6, 2003$23,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, April 6, 2003$5,000 · 1.75 in hail · 18 events
- Winter Storm in Nebraska, April 6 to 7, 200316 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348728, 5348729.